Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 73, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 1998, 9:32 AM CDT for Trousdale County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1998, 9:32 AM CDT (14:32 UTC)
- Expired
- Jun 9, 1998, 11:35 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Trousdale County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 585 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 091433 FFWBNA TNC169-091635- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 932 AM CDT TUE JUN 9 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... TROUSDALE COUNTY IN MIDDLE TENNESSEE * UNTIL 1135 AM CDT * TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE AREA THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE FOR ANOTHER HOUR OR TWO. THIS WILL LIKELY PUSH SMALL CREEKS AND STREAMS OUT OF THEIR BANKS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:05 AM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jun 9, 2:05 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT TUE JUN 9 1998 MAIN FCST PROBLEMS WL BE TIMING PCPN...CHCS AND TEMPS THRU WED FOR THE FA. MODELS ARE SIMILAR IN MOVG SFC WARM FNT NEWD THRU THE FA TDA. 06Z SFC ANALYSIS INDCTS THAT THE WARM FNT EXTENDS SEWD FM NRN AR THRU FAR SW TN AND THEN INTO CENTRAL MISSISSIPPI. EXPECT WARM FNT TO CLR THE BNA AREA SHORTLY ARND 15Z THIS AM...AND INTO KY BY NOON. SCTD SHRA/ TSRA CONTS ACROSS MAINLY THE NRN PORTIONS OF THE FA AND RECOMMEND GOING W/A 70 PCT POP MAINLY NORTH OF I-40 ESPECIALLY THIS AM. REST OF THE FA SHOULD KEEP THE GOING 40 PCT POP AS IS IN THE GOING FCST. AFTER THE WARM FNT PASSES THRU...THERE SHOULD BE SOME BREAKS IN THE CLOUDS ESPECIALLY IN THE AFTN HOURS ACROSS THE FA. THE DRY FCST FOR TNGT AND SMALL POPS FOR WED LOOKS GOOD FOR THE FA AS EVEN THOUGH WE WL BE IN A MOIST AND MORE UNSTABLE ENVIRONMENT W/HIER DEWPOINTS APPROACHING 70 DEGREES...THE LACKING MECHANISM WL BE TRIGGER. . AS FAR AS TEMPS ARE CONCERNED...WL STAY W/FAN GUIDANCE FOR TDA AND FOR TNGT AND WED...FAN/NGM NUMBERS LOOK GNRLY GOOD. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:16 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 2 hr |
| Jun 9, 4:28 PM CDT | Tornado Warning | OHX | Cannon, Coffee | 62 min |
| Jun 9, 4:36 PM CDT | Tornado Warning | OHX | Franklin, Marion | 49 min |
| Jun 9, 5:03 PM CDT | Tornado Warning | OHX | Bledsoe, Sequatchie | 47 min |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jun 9, 6:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.